MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME18 19MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME18 19MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181950
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.(b)(4).Concomitant medical products: guiding catheter (selecon mp catheter, terumo clinical supply), micro catheter (leonis mova, sumitomo bakelite) and a dcb2 control box.Initial reporter information such as the name, phone and email address are unknown.The healthcare professional reported that during the coil embolization of a pulmonary arteriovenous malformation, strong resistance was felt when the micrusframe18 19 mm x 50 cm (b)(4) was inserted into the leonis mova microcatheter (sumitomo bakelite).It was confirmed that the sheath introducer was damaged and the coil was exposed from the damaged sheath.The coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complications.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.No unintended detachment was observed in the vessel or in the micro catheter.A guiding catheter (selecon mp catheter, terumo clinical supply), micro catheter (leonis mova, sumitomo bakelite) and a dcb2 control box were also used for this procedure.Approximately 14 cm of embolic coil extends out of the green introducer.Approximately 10 cm of embolic coil and approximately 3 cm of the distal portion of the device positioning unit (dpu) protrude from the skive of the translucent introducer sheath.The protruded section includes a segment of embolic coil along with the resistance heating (rh) coil, extended coil, marker band, and part of the distal end of the dpu core wire (not separately pictured).The exposed embolic coil is kinked.The device is almost fully sheathed.The dpu core wire is slightly kinked at the strain relief.The ball tip is intact.The section of embolic coil that is advanced out of the green introducer is kinked.The embolic coil protrudes from and is anchored in the skive of the translucent introducer sheath.The protruding embolic coil is kinked.At the point of the protrusion, the skive of the translucent introducer sheath is damaged.The articulating joint is intact.The rh coil has not heated.Microscopic image of the proximal end of the protruded section.The v-notch of the resheathing tool is undamaged.Advancement cannot be tested because the embolic coil is protruding from the skive of the translucent introducer sheath.A review of manufacturing documentation associated with this lot (s13472) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of resistance or friction during advancement is confirmed.Protrusion of the embolic coil and the tip coil section of the dpu prevents advancement of the device.The complaint that the prescore is ruptured is confirmed.The embolic coil passes out of the skive of the translucent introducer sheath, and the tip coil section of the dpu passes back into the translucent introducer sheath through its skive.The complaint that the introducer is damaged is confirmed with the same evidence.While the exact circumstances surrounding the event are unknown, it is likely that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu (b)(4) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.Once the flexible portions of the device (i.E., the embolic coil and the distal end of the dpu) protrude from the skive of the translucent introducer sheath, advancement of the device is no longer possible.It is likely that the kinks observed in the embolic coil formed when the resheathing tool passed over the embolic coil or while the embolic coil was exposed outside of the translucent introducer sheath.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of a pulmonary arteriovenous malformation, strong resistance was felt when the micrusframe18 19 mm x 50 cm (b)(4) was inserted into the leonis mova microcatheter sumitomo bakelite).It was confirmed that the sheath introducer was damaged and the coil was exposed from the damaged sheath.The coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complications.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.No unintended detachment was observed in the vessel or in the micro catheter.A guiding catheter (selecon mp catheter, terumo clinical supply), micro catheter (leonis mova, sumitomo bakelite) and a dcb2 control box were also used for this procedure.

Brand Name
MICRUSFRAME18 19MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7555446
Report Number3008114965-2018-00640
Device Sequence Number1201133
Product Code KRD
UDI-Device Identifier10886704078166
UDI-Public10886704078166
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberMFR181950
Device Lot NumberS13472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1